MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NEOBLUE BLANKET

NATUS MEDICAL INCORPORATED NEOBLUE BLANKET
Model Number 006245
Medical Device Problem Codes Material Frayed (1262); Dent in Material (2526)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The neoblue blanket was used on a patient approx.2 weeks ago.It was noticed that the child had pressure damage of the skin behind the right ear.They have not indicated any fault to us in terms of damage to the child as the child was quite oedematous.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint#(b)(4).The part, serial, udi have not been confirmed.The customer notified the distributor that they noticed that the child had pressure damage on the skin behind the right ear.The child is a pre-term baby, who required quadruple phototherapy, which included laying on a neoblue blanket.The customer's assessment is that the pressure damage was possibly caused by laying on the ridge of the neoblue blanket.The distributor arranged to go there to look at the mattress involved and access the condition of the mattress in terms of flatness of air pockets.The distributor accessed the mattress and found that many of the air pockets are flat and the mattress needs to be replaced.The area around the head/ear was completely flat with no support because all the air pockets were deflated.The customer now knows that these should be spongy and inflated, and will arrange to purchase new mattresses to replace all the ones that require replacement.Service technician asked the distributor if they were able to confirm the serial number of the suspect neoblue blanket and the lot number of the light pad.Requested that adverse event questionnaire be sent.The distributor has requested the information and will return the completed questionnaire as soon as they can.Per (b)(4) neoblue blanket risk analysis, hazard id - 5.7, severity 1 - , the risk is considered low.Further investigation to be carried out.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint#: (b)(4).The completed adverse event questionnaire was returned and noted the following: the baby was on the device for approximately 24 hours.During the phototherapy on the neoblue blanket, the baby was found to have a deep tissue pressure injury on the right side of their head.No medial intervention was needed.The lot number of the device was not documented on the baby's notes.Upon inspection, the customer noted that all three mattresses with the device were flat.The air bubbles were flat especially around where the baby lies, giving no support or protection from the ridges on the light pad below.In addition, the velcro that secures the mattress in place was not enough to stop the mattress from slipping down contributing to the baby laying on the ridges of the light pad below.The distributor arranged to go to look at the mattress involved and access the condition of the mattress in terms of flatness of air pockets.The distributor accessed the mattress and found that many of the air pockets are flat and the mattress needs to be replaced.The area around the head/ear was completely flat with no support because all the air pockets were deflated.The customer now knows that these should be spongy and inflated, and will arrange to purchase new mattresses to replace all the ones that require replacement.This complaint does not identify a deficiency in the product design and therefore a capa is not required per qms-004442, complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews faillure confirmed: yes.Investigation result code: neuro sbu|user error.Closure rationale: complaint verified, being tracked as a trend.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description

Brand Name
NEOBLUE BLANKET
Common Device Name
NEOBLUE BLANKET
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key15414557
Report Number9612330-2022-00044
Device Sequence Number17828607
Product Code LBI
UDI-Device Identifier00382830015394
UDI-Public00382830015394
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006245
Device Catalogue Number006245
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer09/05/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown